Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 6, 2025, 1:14 AM PST for 6 counties in Nevada. It took effect at Feb 7, 2025, 7:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 1:14 AM PST (09:14 UTC)
- In effect from
- Feb 7, 2025, 7:00 AM PST
- Expired
- Feb 7, 2025, 6:19 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3531 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS75 KLKN 060914 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 114 AM PST Thu Feb 6 2025 NVZ030-070000- /O.NEW.KLKN.WI.Y.0003.250207T1500Z-250208T0000Z/ Humboldt- Including the cities of Winnemucca, Valmy, Golconda, and Dufferena 114 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Humboldt County. * WHEN...From 7 AM to 4 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ NVZ031-034-035-039-040-070000- /O.NEW.KLKN.WI.Y.0003.250207T1500Z-250208T0300Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- White Pine-South Central Elko-Northwestern Nye- Including the cities of Gibbs Ranch, Tonopah, Lund, Ruth, Ely, Preston, Oasis, Jarbidge, Ruby Lake, Tuscarora, Charleston, Manhattan, McGill, Midas, Owyhee, Ely Airport, Round Mountain, Cherry Creek, and Mountain City 114 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Northwestern Nye Counties. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ NVZ033-036>038-070000- /O.NEW.KLKN.WI.Y.0003.250207T1800Z-250208T0300Z/ Southeastern Elko-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko- Including the cities of Eureka, Jiggs, Ryndon, Emigrant Pass, Garden Pass, Pinto Summit, Eureka Airport, West Wendover, Palisade, Battle Mountain, Spring Creek, Lee, Argenta, Crescent Valley, South Fork, Diamond Valley, Elko, Beowawe, Hickison Summit, Grass Valley, Dunphy, and Lamoille 114 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southeastern Elko, and Southwest Elko Counties. * WHEN...From 10 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ 93
4 follow-up statements
178 WWUS75 KLKN 062151 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 151 PM PST Thu Feb 6 2025 NVZ030-071300- /O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0000Z/ Humboldt- Including the cities of Winnemucca, Dufferena, Golconda, and Valmy 151 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...From 7 AM to 4 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ NVZ031-034-035-039-040-071300- /O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0300Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- White Pine-South Central Elko-Northwestern Nye- Including the cities of Preston, Manhattan, Ely Airport, Lund, Round Mountain, Owyhee, Oasis, Tuscarora, Gibbs Ranch, Ruby Lake, Midas, McGill, Mountain City, Charleston, Jarbidge, Ely, Cherry Creek, Ruth, and Tonopah 151 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Northwestern Nye Counties. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ NVZ033-036>038-071300- /O.CON.KLKN.WI.Y.0003.250207T1800Z-250208T0300Z/ Southeastern Elko-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko- Including the cities of West Wendover, Eureka, Palisade, Crescent Valley, South Fork, Grass Valley, Dunphy, Spring Creek, Argenta, Beowawe, Battle Mountain, Hickison Summit, Garden Pass, Pinto Summit, Ryndon, Emigrant Pass, Jiggs, Lee, Diamond Valley, Elko, Lamoille, and Eureka Airport 151 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southeastern Elko, and Southwest Elko Counties. * WHEN...From 10 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ 86
413 WWUS75 KLKN 071449 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 649 AM PST Fri Feb 7 2025 NVZ030-080000- /O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0000Z/ Humboldt- Including the cities of Golconda, Dufferena, Winnemucca, and Valmy 649 AM PST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ031-034-035-039-040-080300- /O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0300Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- White Pine-South Central Elko-Northwestern Nye- Including the cities of Lund, Owyhee, Ruth, Tuscarora, McGill, Gibbs Ranch, Ruby Lake, Oasis, Ely, Midas, Manhattan, Mountain City, Round Mountain, Tonopah, Ely Airport, Cherry Creek, Preston, Charleston, and Jarbidge 649 AM PST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Northwestern Nye Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ033-036>038-080300- /O.CON.KLKN.WI.Y.0003.250207T1800Z-250208T0300Z/ Southeastern Elko-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko- Including the cities of Hickison Summit, Pinto Summit, West Wendover, Palisade, South Fork, Garden Pass, Argenta, Grass Valley, Battle Mountain, Dunphy, Eureka, Eureka Airport, Diamond Valley, Lee, Crescent Valley, Emigrant Pass, Beowawe, Elko, Ryndon, Lamoille, Spring Creek, and Jiggs 649 AM PST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southeastern Elko, and Southwest Elko Counties. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 93
919 WWUS75 KLKN 072352 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 352 PM PST Fri Feb 7 2025 NVZ030-080100- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-250208T0000Z/ Humboldt- Including the cities of Dufferena, Golconda, Valmy, and Winnemucca 352 PM PST Fri Feb 7 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have subsided below advisory threshold and the wind advisory for Humboldt County will be allowed to expire on time. $$ NVZ031-034-035-039-040-080300- /O.CON.KLKN.WI.Y.0003.000000T0000Z-250208T0300Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- White Pine-South Central Elko-Northwestern Nye- Including the cities of Gibbs Ranch, Ely, Manhattan, Owyhee, Midas, Oasis, Mountain City, Ruth, Tuscarora, Ely Airport, Preston, Tonopah, Lund, Ruby Lake, Round Mountain, Charleston, Cherry Creek, Jarbidge, and McGill 352 PM PST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Northwestern Nye Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ NVZ033-036>038-080300- /O.CON.KLKN.WI.Y.0003.000000T0000Z-250208T0300Z/ Southeastern Elko-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko- Including the cities of Hickison Summit, Pinto Summit, Dunphy, Diamond Valley, Lee, Eureka, West Wendover, Elko, Argenta, Garden Pass, Palisade, Crescent Valley, Grass Valley, Beowawe, Emigrant Pass, Eureka Airport, Jiggs, Ryndon, Battle Mountain, South Fork, Lamoille, and Spring Creek 352 PM PST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southeastern Elko, and Southwest Elko Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ 92
284 WWUS75 KLKN 080219 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 619 PM PST Fri Feb 7 2025 NVZ031-033>040-080330- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-250208T0300Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-White Pine-Northern Lander and Northern Eureka- Southern Lander and Southern Eureka-Southwest Elko-South Central Elko-Northwestern Nye- Including the cities of Hickison Summit, Pinto Summit, Gibbs Ranch, Dunphy, Diamond Valley, Ely, Lee, Eureka, Manhattan, Owyhee, West Wendover, Elko, Argenta, Garden Pass, Palisade, Crescent Valley, Midas, Oasis, Mountain City, Ruth, Tuscarora, Grass Valley, Beowawe, Ely Airport, Preston, Emigrant Pass, Eureka Airport, Tonopah, Jiggs, Lund, Battle Mountain, Ryndon, Ruby Lake, Round Mountain, Charleston, South Fork, Cherry Creek, Lamoille, Jarbidge, McGill, and Spring Creek 619 PM PST Fri Feb 7 2025 ...WIND ADVISORY IS CANCELLED... Latest observations from automated weather stations around the region indicate that winds have subsided below advisory criteria. Therefore the wind advisory will be cancelled at this time. $$ 92
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:11 PM PST, 10 hours 3 minutes earlier.
Area forecast discussion, Feb 5, 3:11 PM PST, 10 hours 3 minutes before
Area Forecast Discussion National Weather Service Elko NV 311 PM PST Wed Feb 5 2025 .SYNOPSIS...Dry conditions tonight with quiet weather and temperatures in the teens and 20s. Look for increasing clouds tomorrow with chances for precipitation increasing, especially in northern Nevada. Conditions will be much drier in central Nevada though winds there will be breezy to windy. Quieter weather will begin to move into the area late Friday night into Saturday, with cool and dry conditions expected through early next week. && .SHORT TERM...Tonight through Thursday night. Satellite loop is showing mostly sunny skies at this time across northern and central Nevada. Off to the northwest, upper level low pressure is spinning west off the coast of Oregon. For tonight, expect relatively quiet conditions with some evening breezes. Overnight lows will be in the teens and 20s. By Thursday, moisture will begin to move into portions of north- central Nevada. A winter weather advisory has been issued for elevations above 5000 feet for Humboldt county. For other locations, precipitation will start out as light rain showers and spread east. Winds will be breezy to locally windy across central Nevada with lighter winds further north. Highest wind gusts for Thursday afternoon will be to 35 mph. High temperatures will be in the 40s and 50s, some 10 to 18 degrees cooler than recent days during the warm spell. By Thursday night, the aforementioned closed upper low is forecast to open as the trough axis crosses into California. Scattered rain and snow showers will continue through the night with the best chances seen north of I-80. Snow levels will be 4500 to 5500 feet north of I-80 with heights 6500 and above from US Highway 50 south. Not much in the way of precipitation is expected in central Nevada with the majority falling in the north. .LONG TERM...Friday through next Wednesday The state finds itself in the midst of a weather system bringing precipitation to the area by the end of the work week. A large long wave trough to the west northwest of the CONUS is active and progressing shortwave after shortwave through the Great Basin. Higher elevations of Humboldt, Elko, and White Pine counties will enjoy new accumulations of 4-7 inches with this system while elevations below 6000 feet see a dusting to an inch as the associated cold front pushes through Nevada. The bulk of precipitation will fall before 00z Saturday. In addition to accumulating precipitation a 120-130KT upper level jet overhead combined with a tight pressure gradient Friday afternoon will promote gusty wind conditions for central and northeastern NV. The weekend sees a drying and cooling trend for the region. Despite the LW trough continuing to push a pair of shortwaves through the area Saturday and Monday night the atmosphere overhead is moisture starved. PW values in the 0.05-0.15 preside over the region into the next work week until Tuesday afternoon when a more moisture laden system barrels into the West Coast and Great Basin. In the meantime, behind Friday's boundary high temperatures over the weekend will fall back into the 20s and 30s with overnight lows plummeting into the teens and low 20s across the CWA. The end of the long term period features the aforementioned system featuring a surface low and associated frontal boundary that will impact the region Tuesday afternoon and Wednesday. Model disagreement exists on timing and available moisture at this time. Current projections under slightly below average temperatures suggest more of a snow event with accumulations Tuesday PM into Wednesday mainly south of I-80. Depending on timing of frontal passage afternoon highs on Wednesday will struggle into the low 30s before falling back to single digits and teens for the area into Thursday morning. && .AVIATION...VFR conditions anticipated at all terminals through tonight and Thursday morning. Gusty winds continue at all terminals through Wednesday evening but will diminish after sunset on Wednesday. Lighter winds will preside over the region Thursday morning but will be on the increase again for KTPH and KELY terminals by midday on Thursday. No precipitation is expected through Thursday morning. && .LKN Watches/Warnings/Advisories... Winter Weather Advisory from 10 AM Thursday to 1 PM PST Friday Humboldt. && 86/99/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.